Inventiones mathematicae

, Volume 187, Issue 1, pp 37–59 | Cite as

Random walks on finite volume homogeneous spaces

Article

Abstract

Extending previous results by A. Eskin and G. Margulis, and answering their conjectures, we prove that a random walk on a finite volume homogeneous space is always recurrent as soon as the transition probability has finite exponential moments and its support generates a subgroup whose Zariski closure is semisimple.

Keywords

Random Walk Parabolic Subgroup Borel Probability Measure Unipotent Radical Zariski Closure 
These keywords were added by machine and not by the authors. This process is experimental and the keywords may be updated as the learning algorithm improves.

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

References

  1. 1.
    Benoist, Y., Quint, J.-F.: Mesures stationnaires et fermés invariants des espaces homogènes,. C. R. Acad. Sci. 347, 9–13 (2009) and preprint (2009) MATHMathSciNetGoogle Scholar
  2. 2.
    Benoist, Y., Quint, J.-F.: Lattices in S-adic Lie groups. Preprint (2010) Google Scholar
  3. 3.
    Benoist, Y., Quint, J.-F.: Stationary measures and invariant subsets of homogeneous spaces (in preparation) Google Scholar
  4. 4.
    Benoist, Y., Quint, J.-F.: Random walks on semisimple groups (in preparation) Google Scholar
  5. 5.
    Breuillard, E.: Local limit theorems and equidistribution of random walks on the Heisenberg group. Geom. Funct. Anal. 15, 35–82 (2005) CrossRefMATHMathSciNetGoogle Scholar
  6. 6.
    Eskin, A., Margulis, G.: Recurrence properties of random walks on finite volume homogeneous manifolds. In: Random Walks and Geometry, pp. 431–444. de Gruiter, Berlin (2004) Google Scholar
  7. 7.
    Foster, F.: On the stochastic matrices associated with certain queuing processes. Ann. Math. Stat. 24, 355–360 (1953) CrossRefMATHMathSciNetGoogle Scholar
  8. 8.
    Garland, H., Raghunathan, M.S.: Fundamental domains for lattices in ℝ-rank 1 semisimple Lie groups. Ann. Math. 92, 279–326 (1970) CrossRefMATHMathSciNetGoogle Scholar
  9. 9.
    Kempf, G.: Instability in invariant theory. Ann. Math. 108, 299–316 (1978) CrossRefMATHMathSciNetGoogle Scholar
  10. 10.
    Margulis, G.: Discrete Subgroups of Semisimple Lie Groups. Springer, Berlin (1991) MATHGoogle Scholar
  11. 11.
    Meyn, S., Tweedie, R.: Markov Chain and Stochastic Stability. Springer, Berlin (1993) Google Scholar
  12. 12.
    Mumford, D.: Geometric Invariant Theory. Springer, Berlin (1965) MATHGoogle Scholar
  13. 13.
    Nummelin, E.: General Irreducible Markov Chains and Non-negative Operators. Camb. Univ. Press, Cambridge (1984) CrossRefMATHGoogle Scholar
  14. 14.
    Raghunathan, M.: Discrete Subgroups of Lie Groups. Springer, Berlin (1972) MATHGoogle Scholar
  15. 15.
    Raghunathan, M.: A note on orbits of reductive groups. J. Indian Math. Soc. 38, 65–70 (1974) MathSciNetGoogle Scholar
  16. 16.
    Ratner, M.: Raghunathan’s conjectures for p-adic Lie groups. Int. Math. Res. Notices 141–146 (1993) Google Scholar

Copyright information

© Springer-Verlag 2011

Authors and Affiliations

  1. 1.CNRS-Université Paris-SudOrsayFrance
  2. 2.CNRS-Université Paris-NordVilletaneuseFrance

Personalised recommendations